Alert archive / Kentucky / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 4, 2015, 4:12 PM EDT for Owsley County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 4, 2015, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
County Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS83 KJKL 042012 SPSJKL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE AUG 4 2015 KYZ111-114-042045- OWSLEY-LEE- 412 PM EDT TUE AUG 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE... AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR BOONEVILLE...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT... BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA... HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK... SOUTHFORK AND VINCENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371 TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378 $$ JMW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 4, 3:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT TUE AUG 4 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 352 PM EDT TUE AUG 4 2015 A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING PROGRESSES. THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF THE AREA. A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO 7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 352 PM EDT TUE AUG 4 2015 MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN TROUGH. FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER. THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST PERIODS. THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 124 PM EDT TUE AUG 4 2015 A STALLED FRONT REMAINS IN PLACE ACROSS KENTUCKY. THIS WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE CHANCE OF ANY SPECIFIC TAF SITE BEING AFFECTED IS LOW...AND EXPECT ANY STORMS TO MAINLY OCCUR ACROSS THE SW HALF OF THE FORECAST AREA. WITH THIS IN MIND WILL CARRY VCTS AT JKL...LOZ AND SME FOR A FEW HOURS BEGINNING AT 21Z. FOG IS EXPECTED TO DEVELOP LATE TONIGHT...REDUCING VISIBILITY TO IFR OR WORSE UNTIL AROUND 13Z ON WEDNESDAY. OUTSIDE OF ANY THUNDERSTORMS OR LATE NIGHT/EARLY MORNING FOG...VFR CONDITIONS WILL PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120. && SHORT TERM...SBH LONG TERM...RAY AVIATION...SBH
Hazardous weather outlook, Aug 4, 4:44 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 444 AM EDT TUE AUG 4 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 444 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SATURDAY AND AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SHALLENBERGER
In the hours before
Local storm report, Aug 4, 12:51 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1251 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
08/03/2015 FLEMING KY 911 CALL CENTER
TREES DOWN HIGHWAY 32 INSIDE CITY LIMITS.
0837 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
08/03/2015 FLEMING KY 911 CALL CENTER
TREES DOWN MOUNT CARMEL AVE NEAR COURTHOUSE.
0855 PM HAIL BETHEL 38.25N 83.87W
08/03/2015 M0.50 INCH BATH KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED.
0908 PM TSTM WND DMG 3 W FARMERS 38.14N 83.60W
08/03/2015 ROWAN KY DEPT OF HIGHWAYS
TREES DOWN ON GREEN BEND ROAD
0912 PM TSTM WND DMG CLEARFIELD 38.16N 83.43W
08/03/2015 ROWAN KY 911 CALL CENTER
TREES DOWN ON SOUTH MILL BRANCH ROAD AND LAMBERT HOLLOW
ROAD.
0918 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN THROUGHOUT MOUNT STERLING AND THE
NORTHERN PART OF THE COUNTY IN GENERAL.
0918 PM TSTM WND DMG 3 W MOREHEAD 38.19N 83.50W
08/03/2015 ROWAN KY DEPT OF HIGHWAYS
TREES DOWN ON BRATTON BRANCH ROAD
0921 PM TSTM WND DMG 2 NE MOREHEAD 38.21N 83.42W
08/03/2015 ROWAN KY DEPT OF HIGHWAYS
TREE DOWN ON BALDWIN ROAD.
0922 PM TSTM WND DMG 3 WNW JUDY 38.15N 84.01W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON BUNKER HILL ROAD.
0924 PM TSTM WND DMG WYOMING 38.22N 83.70W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN ON WYOMING ROAD.
0924 PM TSTM WND DMG SALT LICK 38.12N 83.62W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN HIGHWAY 60 AT SALT LICK.
0924 PM TSTM WND DMG OLYMPIA SPRINGS 38.06N 83.67W
08/03/2015 BATH KY 911 CALL CENTER
TREES DOWN IN 1700 BLOCK OF HIGHWAY 36W.
0924 PM TSTM WND DMG SHARPSBURG 38.20N 83.93W
08/03/2015 BATH KY 911 CALL CENTER
TREES WERE BLOWN DOWN THROUGHOUT SHARPSBURG.
0925 PM TSTM WND DMG JUDY 38.13N 83.96W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON THOMPSON ROAD.
0928 PM TSTM WND DMG 3 SE MOREHEAD 38.16N 83.40W
08/03/2015 ROWAN KY DEPT OF HIGHWAYS
TREES DOWN ON NICHOLS BRANCH ROAD.
0932 PM FLASH FLOOD MOREHEAD 38.19N 83.44W
08/03/2015 ROWAN KY 911 CALL CENTER
WATER OVER HIGHWAY 60 IN MOREHEAD. DEPTH UNKNOWN.
0935 PM TSTM WND DMG 3 NE MOUNT STERLING 38.09N 83.91W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
TREES DOWN IN WESTBOUND LANES OF I64.
0935 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
TREES DOWN IN DOWNTOWN MOUNT STERLING. ONE TREE FELL ON A
CAR.
0937 PM TSTM WND DMG 1 N HOWARDS MILL 38.08N 83.85W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON TURLEY ROAD.
0940 PM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
INTERSTATE 64 WAS COVERED WITH FLOWING WATER OF UNKNOWN
DEPTH. THE 3700 BLOCK OF STEPSTONE ROAD HAD WAIST DEEP
WATER FLOWING ACROSS IT.
0942 PM TSTM WND DMG BURKE 38.11N 83.04W
08/03/2015 ELLIOTT KY 911 CALL CENTER
TREES DOWN HIGHWAY 706 AND BRUIN HILL AREAS.
0945 PM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
08/03/2015 BATH KY 911 CALL CENTER
TREES WERE BLOWN DOWN THROUGHOUT OWINGSVILLE.
1020 PM FLASH FLOOD 1 E SHARPSBURG 38.20N 83.91W
08/03/2015 BATH KY EMERGENCY MNGR
LOW WATER BRIDGES FLOODED ON BALD EAGLE ROAD.
1030 PM FLASH FLOOD 1 N STEPSTONE 38.10N 83.83W
08/03/2015 BATH KY EMERGENCY MNGR
PORTIONS OF SALTWELL ROAD AND STEPSTONE ROAD WERE WASHED
OUT.
1030 PM FLASH FLOOD 3 E EWINGTON 38.08N 83.85W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
SWIFT WATER RESCUE OF PERSON STUCK IN VEHICLE NEAR
QUESENBERRY AND STEPSTONE ROADS.
1030 PM FLASH FLOOD 1 E FLAT CREEK 38.14N 83.85W
08/03/2015 BATH KY EMERGENCY MNGR
AN ESTIMATED TWO FEET OF WATER WAS PRESENT ON A CURVE ON
HIGHWAY US60 NEAR FLAT CREEK. THERE WERE A COUPLE OF
SWIFT WATER RESCUES WITH VEHICLES GETTING STUCK.
1030 PM FLOOD MOUNT STERLING 38.06N 83.95W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
SEVERAL ROADS WERE IMPASSABLE DUE TO FLOODING IN THE
NORTHERN PORTION OF MONTGOMERY COUNTY INCLUDING THE
FOLLOWING, QUISSENBERRY ROAD, BUNKER HILL ROAD, CECIL
PIKE, STEPSTONE ROAD, HOWARDS MILL ROAD, AND ROGERS MILL
ROAD.
1031 PM HAIL 4 W SALYERSVILLE 37.75N 83.14W
08/03/2015 M0.25 INCH MAGOFFIN KY 911 CALL CENTER
PEA SIZED HAIL ON NEW HIGHWAY 460.
1040 PM FLASH FLOOD 3 ENE EWINGTON 38.10N 83.85W
08/03/2015 MONTGOMERY KY 911 CALL CENTER
PORTION OF QUESENBERRY ROAD UNDER I64 BRIDGE WAS WASHED
OUT.
1110 PM HAIL 4 ESE STANTON 37.82N 83.79W
08/03/2015 E0.88 INCH POWELL KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Aug 4, 2:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NNW JUDY 38.17N 83.98W
08/04/2015 E5.10 INCH MONTGOMERY KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED RAINFALL REPORT. 0.50 INCH HAIL
WAS ALSO RECEIVED.
&&
JCARICOSpecial weather statement, Aug 4, 2:55 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT TUE AUG 4 2015
KYZ109-112-113-115-041945-
KNOTT-BREATHITT-MAGOFFIN-PERRY-
255 PM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
MAGOFFIN...PERRY...
AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GENTRY TO NEAR JEFF...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...HINDMAN...PIPPA PASSES...PRESS...VEST...
CORNELIA...BEARVILLE...RITCHIE...QUICKSAND...DAISYDELL...
PORTSMOUTH...LOST CREEK...NED...EVANSTON...TIPTOP...BULAN...NOBLE...
GUAGE AND HOWARD CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 18.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3721 8313 3757 8348 3771 8314 3749 8291
3748 8293 3748 8289 3734 8275 3732 8275
TIME...MOT...LOC 1854Z 255DEG 21KT 3756 8344 3723 8311
RAYSpecial weather statement, Aug 4, 3:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE AUG 4 2015
KYZ115-117-042000-
LESLIE-PERRY-
316 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...PERRY...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER THOUSANDSTICKS...OR
OVER HYDEN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...ESSIE...STINNETT...HOSEA...WENDOVER...HOSKINSTON...
FREW...LEATHERWOOD...CHAPPELL...THOUSANDSTICKS...DRYHILL...ASHER...
BIG FORK...SMILAX...BOBS FORK...TOULOUSE...CUTSHIN...BIG ROCK AND
KALIOPI.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 37 AND 51.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3695 8333 3715 8355 3716 8355 3729 8342
3709 8305
TIME...MOT...LOC 1916Z 311DEG 22KT 3717 8341
ABESpecial weather statement, Aug 4, 3:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE AUG 4 2015
KYZ110-113-118-120-042015-
KNOTT-LETCHER-FLOYD-PIKE-
346 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT KNOTT...LETCHER...FLOYD...
PIKE...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS OVER TOPMOST...OR 11 MILES
EAST OF HINDMAN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...
GREENLEAF...HI HAT...EHKHORN MINE...FISHPOND LAKE...EAST MCDOWELL...
BUCKINGHAM...KITE...TOLLIVER TOWN...GASKILL...SPEIGHT...CROMONA...DRY
CREEK...TOPMOST...GALVESTON AND BURTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 17.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 8254 3720 8256 3715 8263 3714 8267
3715 8268 3734 8292 3748 8279 3739 8240
TIME...MOT...LOC 1946Z 305DEG 22KT 3737 8278
ABESpecial weather statement, Aug 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE AUG 4 2015 KYZ111-114-042045- OWSLEY-LEE- 412 PM EDT TUE AUG 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE... AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR BOONEVILLE...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT... BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA... HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK... SOUTHFORK AND VINCENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371 TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378 JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Aug 3, 8:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Aug 3, 8:44 PM EDT | Special Weather Statement | JKL | Bath | 46 min |
| Aug 3, 8:55 PM EDT | Special Weather Statement | JKL | Fleming | 35 min |
| Aug 3, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 39 min |
| Aug 3, 9:15 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| Aug 3, 9:18 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 117 min |
| Aug 3, 9:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Aug 3, 9:41 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 9:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:04 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 10:18 PM EDT | Special Weather Statement | JKL | Johnson | 42 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:34 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 3, 10:55 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 50 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Aug 3, 11:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| Aug 3, 11:43 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 4, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 42 min |
| Aug 4, 12:44 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 61 min |
| Aug 4, 12:51 AM EDT | Areal Flood Warning | JKL | Bath, Montgomery | 9 hr |
| Aug 4, 2:08 AM EDT | Special Weather Statement | JKL | Clay | 37 min |
| Aug 4, 2:45 AM EDT | Special Weather Statement | JKL | Leslie | 45 min |
| Aug 4, 2:51 AM EDT | Special Weather Statement | JKL | Elliott | 24 min |
| Aug 4, 3:06 AM EDT | Special Weather Statement | JKL | Johnson | 39 min |
| Aug 4, 3:18 AM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 50 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | JKL | Leslie | 44 min |
| Aug 4, 3:26 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | JKL | Knott | 29 min |
| Aug 4, 3:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Pike | 112 min |
| Aug 4, 4:25 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 3 hr |
| Aug 4, 4:36 PM EDT | Special Weather Statement | JKL | Pulaski | 24 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | JKL | Harlan | 42 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 25 min |
| Aug 4, 4:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 3 hr |
| Aug 4, 5:01 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:08 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:10 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | JKL | Estill, Lee, Owsley, Powell | 28 min |
| Aug 4, 7:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
Nearby
Special Weather Statements in Kentucky, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.